Intestinal disturbances on Thiamine - Parkinson's Movement

Parkinson's Movement
15,897 members14,937 posts

Intestinal disturbances on Thiamine

Anyone on high dose Thiamine experiencing frequent small bowel movements and copious amount of flatulence. Not constipation or loose.

Dr C. doesn’t seem concerned.

21 Replies
oldestnewest

Yes - 2 grams 2x/day caused me excess peristalsis. Doing better now that I have reduced the dosage to 1.2 grams once daily.

No flatulence from the B1 but mannitol can cause that bigtime.

4 likes
Reply

Mannitol can fuel a car!

6 likes
Reply

:) :)

Reply

No flatulence, constipation or diarrhea for me at 3 grams or 4grams /day, even with 12~15 grams of xylitol .

Art

2 likes
Reply

Art

Do you take any L-Dopa or alike?

Reply

Kia,

I do not have PD.....I thought you were aware of that?

Art

3 likes
Reply

Art

I knew that but when you said you have no problem with Thiamine, I thought I could be wrong.May I ask why do you take these supplements?

Reply

Kia,

Oh, well about the thiamine, I felt that if I was going to be in a discussion about thiamine with people, then in order to be prepared, I should try it for a lengthy period so i can have at least a minimum of experience with it.

Art

1 like
Reply

Art

I also remember that you were researching for few of your friends with the PD.

You have tried almost every single supplements in the market. Please correct me if I am wrong.Don’t you think they might have adverse effects on your health?

1 like
Reply

Kia,

With only a few exceptions over a period of decades, you are correct, I have tried many supplements that I have read about, but my first priority is almost always a very good safety profile and then as much scientific evidence for effectiveness as possible followed by larger anecdotal evidence. Also keep in mind that these are mainly short term experiments and as such, I may only take a supplement for two or three months and discontinue it if I find no or not enough benefit to warrant its use.

As to my health, I am currently doing fairly well....knock on wood!

Art

5 likes
Reply

Thank you Art

Keep it up

Kia

1 like
Reply

No, on 3 to 4 gms....just regularity now

Reply

No. I started at 3 grams daily and reduced to 2, but had no intestinal issues at either level.

Reply

Me neither, at 4 or 2 gms. Are you taking mannitol?

1 like
Reply

No mannitol, no medication and no supplements just 2.5 grams of Thiamine

2 likes
Reply

No GI disturbances for me @ 3grs daily.If new to Thiamine ,it will take a few weeks for the gut to adapt.

Reply

Not that new 48 days in!

1 like
Reply

Why not sending an email to Dr Costantini?

Reply

Exchanged emails about 10 days ago. He wasn’t concerned basically he said stick with it for another 2 months. It’s just inconvenient when travelling. Guess I’ll have to manage dose and food intake accordingly

1 like
Reply

Beano may help to reduce the flatulence.

1 like
Reply

Thanks park_bear

I think that Thiamine may have flushed out( pun intended) an underlying problem. “Beano” is a kids comic in the U.K. but I’ll find an equivalent enzyme mix! Thanks again

Reply

You may also like...